| Catalog Number |
ZIV6-35-125-7-60-PTX |
| Medical Device Problem Codes |
Device Damaged by Another Device (2915); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/28/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The ziv6-35-125-7-60-ptx stent of lot number c1183013 was not available for evaluation at the time this investigation was being carried out.The investigation will be updated if the device is returned.With the information provided a document based investigation was carried out.According to the information provided, stent placement in the right common iliac was being performed.It may be noted that stent placement of this device in the right common iliac is off-label use.As per the instructions for use, it state that ziv6-35-125-7-60-ptx stent of lot number c1183013 is designed for use in the femoropopliteal arteries.Additional information is pending regarding this complaint file, and once it has been received the investigation will be updated.As the conditions of use could not be replicated in the laboratory settings and due to limited information, a definitive root cause of deployment difficulties cannot be determined.There is no evidence to suggest that this event did not occur.Therefore the complaint is confirmed based on customer testimony.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1183013.There were no adverse effects reported for patient due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
They successfully deployed a 6 x 120 zilver ptx.They went to add an additional stent.They tried to advance the stent into the 6 x 120 stent to overlap them.The end on the delivery system got caught on the existing stent and buckled the already implanted stent.They could not get the delivery system to go inside of the other stent so the delivery system was removed.He then put a balloon in and angioplastied the buckled end of the already implanted stent.He asked for a new stent.The same thing happened with the next stent.He could not get it inside of the pre-existing stent.The procedure was successfully completed with a competitive stent.
Additional Manufacturer Narrative
The ziv6-35-125-7-60-ptx stent of lot number c1183013 was returned to (b)(4) for evaluation.On evaluation of the returned device, it was confirmed that the red safety tab had not been removed; confirming stent deployment had not been attempted.The stent was released during the lab evaluation and no damage to the stent was noted.R & d engineering were contacted to confirm the measurements of the device in the lab evaluation form were within specification.The request is currently outstanding.The investigation will be updated once a response has been received.Using a syringe of water the device was flushed with no issues noted.The system was advanced over a 0.035¿ wire guide and the device deployed.The stent was not deployed during the procedure; therefore the complaint is confirmed based on customer testimony.The possible cause of this occurrence may be related to the off-label use of this device.According to the information provided, stent placement in the right common iliac was being performed.It may be noted that stent placement of this device in the right common iliac is off-label use.As per the instructions for use, it state that ziv6-35-125-7-60-ptx stent of lot number c1183013 is designed for use in the femoropopliteal arteries.Additionally there was some tortuous anatomy and disease but not heavy calcification, which could have attributed to the failure.However a conclusive root cause of this occurrence cannot be determined.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1183013.There were no adverse effects reported for patient due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details.Initial report details: they successfully deployed a 6 x 120 zilver ptx.They went to add an additional stent.They tried to advance the stent into the 6 x 120 stent to overlap them.The end on the delivery system got caught on the existing stent and buckled the already implanted stent.They could not get the delivery system to go inside of the other stent so the delivery system was removed.He then put a balloon in and angioplastied the buckled end of the already implanted stent.He asked for a new stent.The same thing happened with the next stent.He could not get it inside of the pre-existing stent.The procedure was successfully completed with a competitive stent.